MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW SIZE CD 17 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH LOCKING SCREW SIZE CD 17 MM HEIGHT "USE WITH PLATE 3; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 11/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products and mdrs: 00595009000 flex articular surface locking screw lot# 62774916, mdr: 0001822565-2021-00292.
 
Event or Problem Description
It was reported that the patient hadn't had any issue with her knee until taking a fall.Since the fall she had been experiencing instability and a 'clicking feeling' when she would walk.The pain was not severe enough for her to seek medical attention.She felt the pain and clicking were worsening so went to be seen by dr for evaluation.Upon reviewing x-rays, it was obvious that the poly locking screw was out of place and needed to be revised.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.Radiographs were provided and x-ray evaluation by third party healthcare professional confirms that the locking screw was displaced.Review of the available radiographs identified the following: knee alignment is maintained with no fracture; the poly locking screw is displaced and extends into the knee joint; bone quality is osteopenic.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE WITH LOCKING SCREW SIZE CD 17 MM HEIGHT "USE WITH PLATE 3
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11262705
Report Number0001822565-2021-00288
Device Sequence Number19613129
Product Code JWH
UDI-Device Identifier00889024211797
UDI-Public(01)00889024211797(17)260228(1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number00596403017
Device Lot Number63939062
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight82